Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Having eczyma from birth. Was using Betnovate ointment but stopped after it led to black patches on face. Now using non hydrocotisone cream. Surgery?

I am a black African woman and desperately needs some help. I had eczyma since I was 3months old from birth, The doctor prescribed Betnovate ointment after diferent creams failed to work. I used betnovate until I was 42yrs of age and then I stopped using it when it burned my skin on my face that is when I was told that betnovate is a steroid. I now have very black patches on my face and it worries me so much as I was fair in my complexion, please doctoe help me what can i do to improve my condition, is there surgery I can use. I am now using a non hydrocotisone cream that i bought in an Asian shop and i dont itch anymore neither do I have rashes but I am worried about the black patches. Please help me. Mary Mukosera
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi, Mary
Thanks for writing to us
Betnovate is a potent steriod which if used on face for a long time can cause visible blood vessels , thinning of the skin, skin atrpohy , hypopigmentation(which you think as fair skin).Now that you are using a nonsteroidal cream you have no itching and rashes but black patches on your face you may do as follows:
Apply a sunscreen with UVA and UVB coverage during the day
Use a glycolic Face wash twice a day
Take oral Beta carotene, VitC, Vit E supplements
You may take a few sessions of glycolic peels
Use kojic or glycolic acid cream at night.
This will help in reduction of the dark patches, but the duration of treatment and response varies from person to person so dont worry and keep patience.
Hope this helps you.
Wishing you a speedy recovery.

Answered: Mon, 22 Apr 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor